Indiana, 2013

Flash Flooding in Indiana, June 1, 2013

June 1, 2013 · NWS LOT · 2 events in 2 counties and zones

Heavy rain caused flooding on a state highway.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Heavy rain caused flooding on a state highway.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at May 31, 11:50 PM CST, 10 minutes earlier.

Area forecast discussion, May 31, 11:50 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1250 AM CDT SAT JUN 1 2013

.DISCUSSION...
336 PM CDT

THOUGHTS FROM THE EARLIER MESO DISCUSSION ARE STILL VALID AND HAVE
BEEN BOLSTERED BY THE SPREAD OF SHOWERS WITH ISOLATED TSRA INTO THE
FCST AREA THIS AFTERNOON WITH LITTLE ADDITIONAL DEVELOPMENT DIRECTLY
WEST OVER IOWA SO FAR.  0-6 KM BULK SHEAR CONTINUES TO BE MARGINAL
OVER MOST OF THE LOCAL REGION BUT IS BUILDING TOWARD 40 KTS IN THE
AREA OF APPROACHING CONVECTION TO OUR SOUTHWEST UNDER THE LEADING
EDGE OF AN UPPER LEVEL JET.  A FEW STORMS COULD BECOME ORGANIZED IN
SOUTHERN PORTIONS OF THE CWA...THOUGH THE SEVERE RISK OVERALL
APPEARS TO BE MARGINAL.  TRENDS FOR THIS EVENING AND OVERNIGHT
ALSO WOULD CONTINUE TO FAVOR SOUTHERN PORTIONS OF THE CWA FOR THE
HEAVIEST RAINFALL AMOUNTS AND THE CORRESPONDING FLOOD RISK...AND
THIS ALSO IS WHERE THE MOST RAIN HAS FALLEN OVER THE PAST WEEK.  FOR
THESE REASONS...AFTER COORDINATION WITH NEIGHBORS...WILL PLAN TO
DROP THE FLOOD WATCH FOR NORTHERN PORTIONS OF THE FORECAST AREA.

ALL OF THIS ACTIVITY IS BEING DRIVEN BY RICH BOUNDARY LAYER GULF
MOISTURE WRAPPING AROUND THE WESTERN SIDE OF A BERMUDA HIGH...AND
AHEAD OF AN APPROACHING FRONTAL ZONE TIED TO LOW PRESSURE OVER THE
DAKOTAS.  THIS FRONTAL ZONE PUSHES THROUGH THE AREA SATURDAY NIGHT
AND USHERS IN COOLER AND DRIER AIR FOR THE FIRST HALF OF NEXT WEEK.
UNSETTLED WEATHER WILL PERSIST UNTIL THAT TIME WITH THE FOCUS
GRADUALLY SHIFTING EASTWARD.  SHOWER AND THUNDERSTORM FORECAST
TRENDS FOR THIS EVENING AND OVERNIGHT ARE BASED ON CURRENT ACTIVITY
AND THE IDEA OF INCREASING DEVELOPMENT SUPPORTED BY LOW LEVEL
MOISTURE CONVERGENCE BEING DEPICTED IN THE RAP MODEL.  IF THESE RAP
FIELDS CONTINUE TO BE VALID TOWARD MORNING...THE NORTHWEST HALF OF
THE AREA WOULD APPEAR TO DRY OUT BY MIDNIGHT AND REMAIN SO INTO THE
MORNING HOURS.  THIS TREND ALSO IS SUPPORTED BY THE LATEST
NAM/ECMWF/GFS QPF FIELDS.  CHANCES THEN INCREASE AGAIN DURING THE
DAY TOMORROW AHEAD OF THE APPROACHING UPPER LEVEL VORT MAX AND THE
SURFACE FRONTAL ZONE.

AFTER A COOLER AND DRIER END TO THE WEEKEND AND START TO THE WORK
WEEK...THE NEXT UPPER TROUGH AND SFC LOW BEGIN TO APPROACH THE
AREA TOWARD THE MIDDLE OF NEXT WEEK ALONG THE SIMILAR DAKOTAS TRACK
THAT WE HAVE SEEN WITH THE CURRENT SYSTEM.  SFC WINDS TURNING
SOUTHEAST BY WEDNESDAY AND SOUTH BY THURSDAY WOULD ALLOW WARM MOIST
GULF AIR TO START WORKING BACK INTO THE AREA FOR LATE NEXT
WEEK...BUT AT THIS RANGE WILL ONLY PLAN TO CARRY CHANCE POPS.

LENNING

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* NEARBY PATCHY MVFR CIGS PRIOR TO DAYBREAK.
* SSW TO SW WINDS INCREASING DURING THIS AFTERNOON.
* CHANCE OF TSRA THIS AFTERNOON.

//DISCUSSION...UPDATED 06Z...

LOW PRESSURE OVER MN EARLY THIS MORNING WILL DEVELOP EASTWARD INTO
THE CENTRAL GREAT LAKES BY THIS EVENING. CONTINUED SOUTHERLY FLOW
WILL TURN MORE SOUTHWESTERLY THIS AFTERNOON. LINGERING JUICY LOW-
LEVEL AIR WILL PRESENT THE POSSIBILITY OF PATCHY MVFR CIGS AND
POSSIBLY EVEN VISIBILITIES EARLY THIS MORNING. WHILE SOME EARLY
MORNING ISOLATED SHRA/TSRA MAY SPARK IN NW IL/SW WI...AND
POSSIBLY NEAR RFD...MOST OF THE REGION SHOULD NOW BE DRY FOR THE
MORNING. THIS AFTERNOON IS ANTICIPATED TO SEE SCATTERED SHRA/TSRA
DEVELOPMENT IN THE AREA...WITH MORE FOCUSED DEVELOPMENT ACROSS
CENTRAL IL INTO IN BASED ON THE TRAJECTORIES OF UPPER LEVEL
DISTURBANCES.

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* MEDIUM CONFIDENCE THAT MVFR CIGS WILL REMAIN AWAY FROM THE
  AIRPORTS THROUGH THIS MORNING.
* MEDIUM CONFIDENCE IN WIND SPEEDS...HIGH CONFIDENCE IN DIRECTION
  THIS AFTERNOON.
* LOW CONFIDENCE IN TSRA CHANCES SAT AFTERNOON.

//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...

SUNDAY THROUGH TUESDAY...VFR.
WEDNESDAY AND THURSDAY...CHANCE OF TSRA.

MTF/IZZI

&&

.MARINE...
222 PM CDT

AN AREA OF LOW PRESSURE THAT HAS PERSISTED OVER THE NORTHERN PLAINS
WILL FINALLY BEGIN TO MOVE EAST TONIGHT...PASSING OVER NORTHERN LAKE
MICHIGAN LATE SATURDAY EVENING WITH A TRAILING COLD FRONT TURNING
MODERATE SOUTHERLY WINDS OF 15 TO 25 KT TO NORTHWESTERLY. MOIST FLOW
AHEAD OF THE FRONT HAS ALREADY LED TO DENSE FOG OVER MUCH OF THE
LAKE WHICH IS EXPECTED TO PERSIST UNTIL THE COLD FRONT PASSES
SATURDAY NIGHT. WINDS SHOULD THEN DIMINISH THROUGH THE DAY SUNDAY AS
HIGH PRESSURE BUILDS IN FROM THE WEST...BECOMING CENTERED OVER LAKE
MICHIGAN ON MONDAY. LOW PRESSURE WILL DEVELOP OVER THE CENTRAL
PLAINS MONDAY...THEN LIFT NORTHEAST TO LAKE MICHIGAN LATE THURSDAY
INTO EARLY FRIDAY.
BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039
     UNTIL 7 PM SATURDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
     PM SATURDAY.

LM...DENSE FOG ADVISORY...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ868-LMZ870-
     LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 9 PM SATURDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 31, 3:41 PM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
441 PM CDT FRI MAY 31 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
012145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
441 PM CDT FRI MAY 31 2013 /541 PM EDT FRI MAY 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE:

  DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
  HEAVY RAIN WHICH MAY CAUSE FLASH FLOODING.
  QUARTER SIZE HAIL.
  FREQUENT CLOUD TO GROUND LIGHTNING

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS CENTRAL
  ILLINOIS AND SHOULD OVERSPREAD EAST CENTRAL ILLINOIS AND
  NORTHWESTERN INDIANA DURING THE EVENING.

  DISCUSSION:

  SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST TONIGHT ACROSS
  CENTRAL MISSOURI THROUGH ILLINOIS INTO NORTHWEST INDIANA. SOME
  OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY
  RAINFALL OF 1 TO 2 INCHES PER HOUR...WHICH WOULD RESULT IN FLASH
  FLOODING. THE ANTICIPATED CORRIDOR OF HEAVY RAIN HAS SHIFTED
  FARTHER SOUTH THAN PREVIOUSLY THOUGHT...AND NOW WILL BE MAINLY
  SOUTH OF INTERSTATE 80 ACROSS PORTIONS OF CENTRAL ILLINOIS AND
  NORTHWESTERN INDIANA. SOME OF THESE THUNDERSTORMS ALSO COULD
  BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING
  THE MAIN THREAT.

PORTIONS OF THE ILLINOIS AND VERMILION RIVERS WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON
INTO SATURDAY EVENING...MAINLY ALONG AND EAST OF THE INTERSTATE
55 CORRIDOR. THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS
THE MAIN THREAT. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE
POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH
THURSDAY.

PORTIONS OF THE ILLINOIS AND VERMILION RIVERS WILL REMAIN IN
FLOOD. RISES ON OTHER AREA RIVERS ARE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING...ESPECIALLY
SOUTH OF INTERSTATE 80.

&&

LMZ740>745-012145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
441 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN
THE INDIANA NEARSHORE WATERS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND
EVENING. THESE STORMS MAY PRODUCE WIND GUSTS 35 KNOTS OR HIGHER
AS WELL AS LARGE HAIL.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-012145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
441 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

AREAS OF DENSE FOG ARE EXPECTED ACROSS MOST OF THE LAKE TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND
EVENING. THESE STORMS MAY PRODUCE WIND GUSTS 35 KNOTS OR HIGHER
AS WELL AS LARGE HAIL.

AREAS OF DENSE FOG ARE EXPECTED TO PERSIST INTO SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, May 31, 6:58 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
758 PM CDT FRI MAY 31 2013

INZ010-011-019-010115-
BENTON IN-JASPER IN-NEWTON IN-
758 PM CDT FRI MAY 31 2013

...SPECIAL WEATHER STATEMENT...

AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR REMINGTON...MOVING EAST AT 35 MPH. THIS
WILL AFFECT I-65 BETWEEN MILE MARKERS 200 AND 206.

ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4084 8699 4083 8709 4067 8709 4063 8727
      4081 8728 4088 8698 4084 8698
TIME...MOT...LOC 0057Z 255DEG 31KT 4075 8712

RATZER
Local storm report, May 31, 7:03 PM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
803 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     MOUNT AYR               40.95N 87.30W
05/31/2013  E65 MPH          NEWTON             IN   TRAINED SPOTTER

            NUMEROUS BRANCHES DOWN, POWER POLES LEANING.

&&

BEACHLER
Local storm report, May 31, 8:09 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
909 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      MOUNT AYR               40.95N 87.30W
05/31/2013                   NEWTON             IN   TRAINED SPOTTER

            AROUND 2 FEET OF FLOWING WATER.

&&

IZZI
Local storm report, May 31, 10:30 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1130 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     FLASH FLOOD      3 SW PAXTON             40.43N 88.14W
05/31/2013                   FORD               IL   LAW ENFORCEMENT

            SHERIFF REPORTED COUNTY ROAD AT 200N 1700E FLOODING AND
            BEING BARRICADED.

&&

LENNING
Local storm report, May 31, 10:43 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1143 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND GST     CRESCENT CITY           40.77N 87.86W
05/31/2013  M84 MPH          IROQUOIS           IL   TRAINED SPOTTER

            MEASURED WITH HAND HELD ANEMOMETER

&&

IZZI
Local storm report, May 31, 11:01 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1201 AM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     RENSSELAER              40.94N 87.15W
05/31/2013  M63 MPH          JASPER             IN   AWOS

&&

IZZI

The radar

The Chicago radar (KLOT), 96 km away, was scanning. The volume nearest the first event began at 05:59 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Newton

When
June 1, 12:00 AM CST to 3:30 AM CST
Where
Newton County, 1.81 mi WNW of Mt Ayr to 0.69 mi WSW of Mt Ayr
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.959, -87.313

Around two feet of flowing water was reported in Mount Ayr. This is a continuation of an event starting in May, 2013.

Flash Flood, Jasper

When
June 1, 2:30 AM CST to 3:30 AM CST
Where
Jasper County, 0.87 mi SW of Rensselaer Jasper Ar to 0.78 mi S of Rensselaer Jasper Ar
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.940, -87.190

One to two feet of flowing water was reported on Highway 114 near Jasper County Airport.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2013Every state in 2013This day in weather historyWarnings in Indiana, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461029, 461028.